I have been advised that I may need to have a steroid injection in a few weeks time to bring my Lupus flare under control. Due to the bad experiences I have had on previous medications, I am quite apprehensive. My specialist said that the side effects such as weight gain/moon face etc aren't a problem with the injection as with oral steroids but I would rather hear this from anyone who has had these injections - pro's and cons. I realise everyone is different but this would be a big help. Many thanks.
Can anyone on or had the steroid injection share ... - LUPUS UK
Hi I've had the steroid injections a few times and find they really help with the pain, I didn't experience any weight gain or any real side effects other than I was starving hungry constantly for a couple of weeks but that soon settled. My little girl is only 13 and has had them also they help enormously with her pain and she has no side effects. The injections themselves aren't really painful although the site of the injection is a bit tender for a couple of days and they seem to take about a week before you get the full effect of it working. I do understand there powerful drugs but I think the plus side majorily outweighs the slight risks. Definately worth a try x
Sorry to hear your young Daughter has to endure this too x
Hi Tee1, l have been having steroid injections for the last 18 months. l have one every 3 months and have had no problems other than the odd hot flush, no weight gain, just be carefull what you eat, but the benefits are fantastic, l am free of all my joint pains, hope this helps you not to worry, hope all goes well for you. x x x x x .
Thank you both so much - the list of side effects are so alarming but then hearing what you have both said makes me feel much more positive about it
Hi. I have the Kenalog steroid injections every six months or so depending on how I'm doing. They work well but I do suffer the side effects of nausea the first few weeks. However they are far easier on the body than oral steroids so go with it - as it does help. Good luck.
If you read the side effects in a packet of paracetomol they could scare you! Its the same with steroid injections. The side effects on both are just things that 'could' happen but very rarely do. As with all medications if you read the side effects there normally pretty horrific but they very rarely happen otherwise they wouldn't get licensed. Good luck and let us know how you get on if you decide to have them x
When i was first diagnosed my joints were really painful to the point i couldn't move, they were seized up. It was like my body had turned to stone =/ The docs then suggested the steroid injection and i have to say it was the hugest relief i have ever felt! it is a total God send and don't really think there is any draw backs just know that it helped so much =] x x x
Thanks so much for your replies - I too had the exact stone body feeling years back which is when I was put on the oral steroids for three months as I couldn't move, totally seized up. I put on weight and had moon face big time - it seems the injection is less likely to cause the same side effects. I'm certainlt feeling much better about it after reading these replies
My wife has been on prednisololone for the last 9 years after a kidney transplant. She has a mild moon face and grew breasts ( which was a bonus) she is now a little heavier than she was, but not so much as to be any sort of problem. Her sleep is a little patchy and she snores more.
On the other hand she is alive 9 years after having a foreign organ placed into her system.
And as the kidney was previously mine, i can get away with comments about her her breasts.
I was on the stuff for a month or so, and it was lovely. My breathing has never felt so good. I didnt want to come of it.
As with all things medical, its a matter of profit and loss, cost / benefit or if you like= joy to grief
Thanks Thaddeus. Glad all has worked out for the better for you and your Wife
Just to update you that I had the kenalog injection about a month ago and am feeling much better - thanks again for all your advice x
Hi lovely, i had injection and hydroxychloroquin as the start of my medication journey. Took a a week or so but am now pain free and feel great. Have been trying to lose weight and the injection hasn't hindered that. Hope it goes well for you x
i usually have a steroid injection 3 or 4 times a year depending on how i am doing just had one of the worst flare ups of athritus where i could not walk and it was all over my body just went to bed i felt that bad after a few days it seems to stop the inflamation and i am pain free for about 3 months they say that long turm it can cause problems but i would take anything to make me feel normal again